Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2001, 6:01 PM EDT for Susquehanna County, Pennsylvania. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 11, 2001, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Susquehanna County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:45 PM EDT | Thunderstorm Wind 55 E | Harford, PA | Emergency management reported several trees blown down by thunderstorm winds. Some hail was also reported. |
| Jun 11, 7:00 PM EDT | Thunderstorm Wind 55 E | Clifford, PA | Emergency management reported numerous trees and wires down by thunderstorm winds. Hail was also reported and was "deep enough to shovel". |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT MON JUN 11 2001 CONVECTIVE LINE MOVING THROUGH THE WRN ZONES ATTM. MODELS HAVE BEEN DOING WELL WITH THE SITUATION SO FAR AND BELIEVE THE ADVERTISED SOLUTION WILL PAN OUT. BELIEVE THE BGM CWA WILL BE THE INITIATION POINT FOR LATER SVR WX THIS EVENING. THE STORMS WILL CONTINUE TO BUILD AS THEY MOVE EWD WITH THE BEST CHANCE OF SVR TO THE E/SE OF THE BGM CWA AWAY FROM ADVANCING CAP. HOWEVER PULSING STORMS MAY POSE PROBLEMS IN THE BGM AREA MAINLY EAST OF I81. WILL INCLUDE 30 POPS FOR EVENING CONVECTION WEST AND NORTH BUT COVERAGE SEEMS TO DICTATE LIKELY EAST AND SOUTH. CLEARING LATER TONIGHT BEHIND THE CONVECTION WILL ALLOW AREAS OF DENSE FOG TO DEVELOP. MODELS ARE TRENDING COOLER FOR TOMORROW BUT TEMPS SHOULD STILL GET INTO THE LOWER 80S WITH DEW POINTS CLIMBING INTO THE 60S. LOW LEVEL MOISTURE WILL BE LACKING TOMORROW BUT BY LATE TUESDAY BUFKIT SHOWS THE LOW LEVELS WILL BECOME SUPERADIABATIC AND CAPPING INVERSION WILL BE GONE. A WEAK SHORT WAVE WILL ALSO BE MOVING THROUGH SO BELIEVE IT BEST TO KEEP LOW CHC POPS IN FOR TOMORROW. THERE IS SOME Q-CONV AND UVV ADVANCING FROM THE WEST TUESDAY NIGHT ALONG WITH AN APPROACHING SUBTLE SHORT WAVE AND AN INCREASE IN LOW LEVEL MOISTURE. WILL OPT TO INTRODUCE SOME LOW POPS TOWARD DAYBREAK FOR THE WRN/NRN ZONES TO COVER THIS. MODEL CAPE VALUES ON WEDNESDAY ARE PROGGED TO BE IN THE 1000-1500J/KG RANGE AS THE AREA WILL BE WELL INTO THE SOUP WITH DEW POINTS IN THE MIDDLE 60S. BELIEVE THE AFOREMENTIONED SHORT WAVE THAT WILL SLOWLY MOVE THROUGH THE AREA ON WEDNESDAY WILL PROVIDE ENOUGH OF A TRIGGER TO ACT ON THE AVAILABLE INSTABILITY TO INITIATE CONVECTION. WILL GO WITH CHC POPS AND MAINLY AFTERNOON TERMINOLOGY. MOS TEMPS SEEM REASONABLE SO WILL STAY CLOSE. WORK ZONES OUT. .BGM...NONE. SPORER
In the hours before
Special weather statement, Jun 11, 5:37 PM EDT, 24 minutes before
PAZ044-040-048-NYZ062-120300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 537 PM EDT MON JUN 11 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTIES: LACKAWANNA PA... WAYNE PA... PIKE PA... SULLIVAN NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONALk WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT. WALDSTREICHER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:29 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 61 min |
| Jun 11, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 66 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 66 min |
| Jun 11, 6:25 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 65 min |
| Jun 11, 7:55 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.